MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE W/PRECISIONGLIDE¿ DETACHABLE NEEDLE; SYRINGE AND NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE W/PRECISIONGLIDE¿ DETACHABLE NEEDLE; SYRINGE AND NEEDLE
Catalog Number 309578
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.No lot # provided.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that normal saline leaked from a small crack in the barrel of a bd luer-lok¿ syringe with precisionglide¿ detachable needle during use.There was no report of exposure, injury or medical interventions.
 
Additional Manufacturer Narrative
Lot # provided: 3121188.Medical device expiration date: unknown.Device manufacture date: 05/30/2013.A single 3ml syringe was received in an opened package confirmed to be from batch #3121188 (p/n 309578).The syringe was filled with 2.5 ml of unidentified clear liquid, therefore the sample was evaluated through the sample bag only.A crack in the barrel was visible extending from the luer collar to approximately 1 ½ ml marking outside the scale.Dhr review for batch 3121188 (p/n 309578): manufacturing dates: 05/28/2013 to 05/29/2013.Batch quantity was (b)(4).Printing and assembly records were reviewed as part of this dhr review.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 3121188 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment based on the sample evaluation: confirmed: bd canaan was able to confirm the customer's indicated failure.Root cause and capa not required based on severity and occurrence level defined for this complaint.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOK¿ SYRINGE W/PRECISIONGLIDE¿ DETACHABLE NEEDLE
Common Device Name
SYRINGE AND NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7263595
Report Number1213809-2018-00035
Device Sequence Number1826627
Product Code FMF
UDI-Device Identifier30382903095781
UDI-Public30382903095781
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309578
Device Lot Number3121188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;